MAUDE Adverse Event Report: HOLOGIC, INC AFFIRM BREAST BIOPSY GUIDANCE SYSTEM

HOLOGIC, INC AFFIRM BREAST BIOPSY GUIDANCE SYSTEM
Model Number STLC-00004
Medical Device Problem Code Calibration Problem (2890)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/10/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during an affirm breast biopsy guidance system procedure on (b)(6) 2025, the user experienced issues obtaining calcifications.It is reported that the user verified the target but could not get proper calcifications.It is reported that the procedure could not be completed, and the patient will be required to return for a repeat biopsy.A hologic field service engineer (fse) was dispatched to examine the device and found that the system is inconsistently losing 0.2-0.3/lbs of force over a period of five minutes.The fse performed several system calibrations to resolve the issue, confirmed that the system passed qas and is operating as expected.The fse reports that the system meets manufacturer specifications.
 
Additional Manufacturer Narrative
An investigation was conducted: it was reported that during an affirm breast biopsy guidance system procedure on (b)(6) 2025, the user experienced issues obtaining calcifications.It is reported that the user verified the target but could not get proper calcifications.It is reported that the procedure could not be completed, and the patient will be required to return for a repeat biopsy.A hologic field service engineer (fse) was dispatched to examine the device and found that the system is inconsistently losing 0.2-0.3/lbs of force over a period of five minutes.The fse performed several system calibrations to resolve the issue, confirmed that the system passed qas and is operating as expected.The fse reports that the system meets manufacturer specifications.No parts were returned so investigation will be limited.Logs were reviewed by hologic technical support and it was determined that the targets were lost due to the compression force going to zero and the subsequent attempts to obtain new targets showed unexpected results.The root cause is unknown, but the probable cause is user error.Conclusion: in conclusion, this complaint cannot be confirmed.The logs show that the user had the petite needle selected for a biopsy device, however; images provided suggest that the brevera needle was in the fired state or the user did not adjust the z-axis correctly as the z and y locations seen in the pre-fire images deviated from what was sent to the bcm (biopsy control module) from the system.A capa is not needed at this time as there is no evidence of non-conforming product or missing mitigation related to this complaint.Additionally, the risk is considered low based on the occurrence.Future events will be monitored and trended.Device history record (dhr) review: udi: (b)(4).Install date (b)(6) 2020 the complaint history was reviewed and there were no reported work orders, cases, or complaints related to a system failure prior to this complaint.Probable cause indicates a user error therefore a review of the dhr is not warranted.

Brand Name
AFFIRM BREAST BIOPSY GUIDANCE SYSTEM
Common Device Name
BIOPSY GUIDANCE SYSTEM
Manufacturer (Section D)
HOLOGIC, INC
600 technology drive
newark DE 19702
Manufacturer (Section G)
HOLOGIC, INC
600 technology drive
newark DE 19702
Manufacturer Contact
dara smithers
600 technology drive
newark, DE 19702
MDR Report Key23232703
Report Number3005496266-2025-00068
Device Sequence Number8706717
Product Code IZH
UDI-Device Identifier15420045505858
UDI-Public(01)15420045505858(11)200317
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K122836
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSTLC-00004
Device Catalogue NumberSTLC-00004
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/10/2025
Supplement Date Received by Manufacturer12/15/2025
Initial Report FDA Received Date10/07/2025
Supplement Report FDA Received Date01/13/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/17/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown